Oklahoma, 2010Winter Storm and Winter Weather in Oklahoma, March 19 to 21, 2010
March 19 to 21, 2010 · NWS OUN · 26 events in 25 counties and zones
A strengthening upper level storm system moved east-southeastward from northeast New Mexico to near the Red River and the Arklatex. At the same time, a strong late season cold front moved south across Oklahoma, dramatically dropping temperatures to near or below freezing over a large part of the state.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 6
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strengthening upper level storm system moved east-southeastward from northeast New Mexico to near the Red River and the Arklatex. At the same time, a strong late season cold front moved south across Oklahoma, dramatically dropping temperatures to near or below freezing over a large part of the state. The track of the storm system took a near optimal route for heavy snowfall for areas north of Interstate 40. Rain that formed behind the front quickly changed to a wintry mix, and then to all snow by early morning. The heaviest snow occurred over north-central into parts of eastern Oklahoma, where at least four to seven inches occurred. Widespread amounts of three to five inches fell from western into central Oklahoma, including much of the Oklahoma City metro area. A dry slot wrapped around into the system, which limited snowfall totals over parts of central and southern Oklahoma, but a few inches still accumulated. The snowfall was accompanied by fairly strong winds, with gusts over 40 mph. The blowing snow created drifts that were several feet deep, and travel was impacted with reduced visibilities. Although several automobile accidents occurred as a result of the slushy roads and poor visibilities, no serious injuries occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 19, 6:45 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 19, 6:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT FRI MAR 19 2010
.UPDATE...WE USED THE 18Z NAM AS THE BASIS FOR OUR DECISION TO
UPGRADE MORE OF THE REGION TO A WINTER STORM WARNING. THAT MODEL
RUN MATCHES THE MODEL CONSENSUS TRACK AND STRENGTH OF THE
DEVELOPING CYCLONE...WHEREAS THE GFS APPEARED TO TAKE THE CYCLONE
EAST TOO QUICKLY DURING ITS MATURING PHASE SATURDAY NIGHT. THE
FORCING MECHANISMS FOR HEAVY PRECIPITATION HAVE BEEN CONSISTENT IN
THE PAST TWO DAYS' MODEL RUNS. ONE SWATH OF HEAVY SNOW SHOULD FORM
ALONG A MID LEVEL FRONTAL ZONE...WITHIN THE RIGHT REAR OF A JET STREAK...
AFFECTING NORTHERN AND WESTERN OKLAHOMA LATER TONIGHT AND EARLY
SATURDAY. A SECOND BAND OF SNOW WILL ACCOMPANY THE UPPER LOW AS IT
CLOSES OFF AND MOVES INTO SOUTHWEST OKLAHOMA EARLY SATURDAY. THIS
FORCING WILL EXPAND...AND SHOULD GENERATE HEAVY SNOW FROM CENTRAL
INTO NORTH CENTRAL OKLAHOMA SATURDAY AFTERNOON...CONTINUING WELL
INTO SATURDAY NIGHT. A THIRD REGION OF FORCING THAT APPEARS TO
HAVE BEEN SOMEWHAT UNDERESTIMATED IN THE MODELS...IS THE
WRAPAROUND SNOW...AS THE 850-600 MB CYCLONE CLOSES OFF IN
SOUTHEAST OKLAHOMA...PRODUCING PRONOUNCED EASTERLY WINDS...
MOISTURE ADVECTION...AND LIFT TO THE NORTH OF THE LOW CENTER. WE
WOULD NOT BE SURPRISED TO SEE ACCUMULATING SNOW CONTINUE INTO
SUNDAY MORNING ALONG AND EAST OF INTERSTATE 35.
THEREFORE...WE INCREASED THE SNOW ACCUMULATION FORECAST
SOMEWHAT...IN AREAS AFFECTED BY THESE THREE DISTINCT FORCING
MECHANISMS. THE RESULT IS A SNOW FORECAST THAT MATCHES VERY
CLOSELY WITH THE 18Z NAM SNOW ALGORITHM AND THE HPC WINTER WEATHER
DESK. THIS JUSTIFIED CONVERTING THE REST OF NORTHERN AND WESTERN
OKLAHOMA TO A WINTER STORM WARNING. A WARNING MAY EVENTUALLY BE
NEEDED FOR ANOTHER ROW OF COUNTIES SOUTH...INCLUDING COMANCHE
COUNTY AND LAWTON. BUT CONFIDENCE WAS LOWER THERE...AS THERE IS
THE POSSIBILITY OF A MID LEVEL DRY SLOT TO LIMIT SNOW TOTALS IN
SOUTHERN OKLAHOMA. GIVEN THAT SNOW WILL NOT BEGIN THERE UNTIL
LATER IN THE DAY SATURDAY...WE LEFT THE WATCH IN PLACE.
&&
BURKE
&&
.PREV DISCUSSION... /ISSUED 0620 PM CDT FRI MAR 19 2010/
AVIATION...STRONG COLD FRONT CONTINUES TO MOVE ACROSS OK AND N TX
THIS EVENING. FRONT SHOULD MOVE THROUGH REMAINDER OF SITES BY 02Z
WITH STRONG N WINDS BEHIND THE FRONT. SHOWERS/TSTMS DEVELOPING NEAR
THE BOUNDARY MAY IMPACT KSPS/KLAW TO KOKC FOR A FEW HOURS THIS
EVENING. CIGS/VSBYS SHOULD DROP RAPIDLY TO MVFR AFTER FROPA WITH IFR
CONDITIONS EXPECTED A FEW HOURS LATER. CHANGE OVER TO WINTRY PRECIP
EXPECTED IN NW OK THIS EVENING THEN SHIFTING SEWD THROUGH REMAINING
SITES BY EARLY SAT MORNING. STRONG NORTH WINDS WILL CONTINUE THROUGH
THE PD.
PREV DISCUSSION... /ISSUED 333 PM CDT FRI MAR 19 2010/
DISCUSSION...
SIGNIFICANT WINTER STORM STILL ON TRACK TO IMPACT THE AREA WITH
AREAS OF HEAVY SNOW AND STRONG WINDS CREATING POTENTIAL FOR
BLIZZARD OR NEAR-BLIZZARD CONDITIONS. UPPER SYSTEM NEAR MOAB UT IS
EXPECTED TO TRACK SOUTHEAST AND DEEPEN AS IT MOVES OVER NORTH
TEXAS TOMORROW AND TOMORROW NIGHT. THE TRACK OF THIS INTENSIFYING
STORM PUTS OKLAHOMA IN LINE FOR AREAS OF HEAVY SNOW... WITH
CURRENT TRENDS SUGGESTING HIGHEST LIKELIHOOD OF THE AXIS OF HEAVY
SNOW ACROSS PORTIONS OF CENTRAL/ NORTH CENTRAL AND EAST CENTRAL
OKLAHOMA. SNOWFALL AMOUNTS OF GREATER THAN 4 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE EXPECTED IN THE WARNING AREA...BUT COMBINED
WITH THE STRONG WINDS WILL CREATE NEAR BLIZZARD CONDITIONS WITH
LOW VISIBILITY AND SIGNIFICANT TRAVEL PROBLEMS FOR PORTIONS OF THE
AREA. WILL SEE THE CHANCE OF SLEET BRIEFLY AS PRECIP TRANSITIONS
FROM RAIN TO SNOW... ALTHOUGH IMPACTS ARE NOT EXPECTED TO BE HIGH
WITH SLEET COMPARED TO THE SNOW...SO HAVE NOT INCLUDED SLEET IN
THE ZONES.
LATEST MODELS SHOW SLOWER STORM SYSTEM MOVEMENT WHICH KEEPS PRECIP
CHANCES INTO SUNDAY WITH THE NAM SUGGESTING THE POTENTIAL FOR
HEAVY SNOWFALL TO CONTINUE WITH THE WRAP-AROUND MOISTURE MOVING
WEST ON THE NORTH SIDE OF THE LOW INTO CENTRAL OR NORTHEASTERN
SECTIONS OF THE CWA. GFS SHOWS SOME WRAP- AROUND PRECIPITATION BUT
NOT AS HEAVY. WILL HAVE TO WATCH THIS TREND CAREFULLY AS THIS
COULD INCREASE SNOWFALL POTENTIAL AND KEEP THE HEAVY SNOW
POTENTIAL FOR SOME AREAS INTO SUNDAY.
WITH AN ONGOING MAJOR STORM SYSTEM...MADE ONLY MINOR CHANGES TO
THE EXTENDED PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 31 32 26 39 / 100 90 60 60
HOBART OK 31 34 25 44 / 100 70 30 20
WICHITA FALLS TX 35 38 30 47 / 90 80 40 20
GAGE OK 27 32 18 42 / 100 70 20 10
PONCA CITY OK 30 34 28 36 / 100 100 70 60
DURANT OK 44 44 30 40 / 70 100 60 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING FROM 4 AM SATURDAY TO 7 PM CDT SUNDAY FOR
OKZ007-008-012-013-017>020-023>032-040>042.
WINTER STORM WARNING UNTIL 7 AM CDT SUNDAY FOR OKZ004>006-
009>011-014>016-021.
WINTER STORM WATCH FROM 4 AM CDT SATURDAY THROUGH SUNDAY EVENING
FOR OKZ037>039-043>047-050.
WINTER STORM WARNING FROM 4 AM SATURDAY TO 7 AM CDT SUNDAY FOR
OKZ022-033>036.
TX...WINTER WEATHER ADVISORY FROM 4 AM SATURDAY TO 7 AM CDT SUNDAY
FOR TXZ083>090.
&&
22/02Hazardous weather outlook, Mar 19, 11:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI MAR 19 2010
OKZ004>048-050>052-TXZ083>090-201100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT FRI MAR 19 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE
LATE THIS AFTERNOON INTO THIS EVENING.
DISCUSSION...
A STRONG STORM SYSTEM WILL MOVE FROM THE SOUTHERN ROCKIES ONTO THE
PLAINS FROM THIS AFTERNOON THROUGH EARLY SATURDAY MORNING. AHEAD OF
THE SYSTEM...BREEZY SOUTH WINDS WILL BRING MODEST AMOUNTS OF GULF
MOISTURE NORTHWARD. A STRONG COLD FRONT WILL MOVE FROM NORTHWEST
OKLAHOMA TO A POSITION FROM SOUTHWEST INTO NORTH CENTRAL OKLAHOMA BY
EARLY EVENING. WIDELY SCATTERED THUNDERSTORMS WILL LIKELY FORM NEAR
THE FRONTAL BOUNDARY LATE THIS AFTERNOON. ALTHOUGH INSTABILITY WILL
BE WEAK... A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING HAIL WILL BE POSSIBLE THROUGH THE EARLY TO MID EVENING
HOURS...WITH THE GREATEST PROBABILITY FOR SEVERE THUNDERSTORMS
CENTERED ON WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAR 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
SNOW IS EXPECTED TO BEGIN IN NORTHWEST OKLAHOMA LATE THIS
EVENING...PROGRESSING SOUTHEAST THROUGH THE EARLY MORNING HOURS. A
WINTER STORM WARNING HAS BEEN ISSUED FOR PORTIONS OF CENTRAL AND
NORTHERN OKLAHOMA BEGINNING LATE TONIGHT. A WINTER STORM WATCH IS IN
EFFECT FOR MUCH OF THE REMAINDER OF THE AREA. PLEASE REFER TO THESE
PRODUCTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST OKLAHOMA EARLY SATURDAY.
THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AS ANOTHER STORM
SYSTEM APPROACHES THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
A WINTER STORM WILL AFFECT PORTIONS OF THE AREA SATURDAY INTO
SATURDAY NIGHT...WITH SIGNIFICANT SNOW ACCUMULATIONS LIKELY. STRONG
AND GUSTY NORTH WINDS WILL CREATE BLOWING AND DRIFTING SNOW.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.In the hours before
Special weather statement, Mar 19, 6:20 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT FRI MAR 19 2010
OKZ039-044-200045-
COTTON OK-STEPHENS OK-
720 PM CDT FRI MAR 19 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND STEPHENS
COUNTIES.
AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CORUM...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3436 9833 3451 9816 3451 9814 3453 9814
3463 9804 3447 9785 3429 9810 3429 9813
3426 9814 3423 9818
TAYLORSpecial weather statement, Mar 19, 6:42 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
742 PM CDT FRI MAR 19 2010
TXZ087-088-200115-
KNOX TX-BAYLOR TX-
742 PM CDT FRI MAR 19 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES.
AT 742 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
GOREE...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3345 9968 3369 9932 3350 9916 3339 9937
3339 9963
TAYLORSpecial weather statement, Mar 19, 6:49 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT FRI MAR 19 2010
OKZ039-200130-
STEPHENS OK-
749 PM CDT FRI MAR 19 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY.
AT 750 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
COMANCHE...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3465 9779 3448 9759 3430 9802 3440 9811
Special weather statement, Mar 19, 6:55 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT FRI MAR 19 2010
OKZ045-200130-
JEFFERSON OK-
755 PM CDT FRI MAR 19 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY.
AT 755 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF HASTINGS...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO NICKEL SIZE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3414 9810 3415 9811 3414 9813 3414 9814
3422 9814 3430 9808 3428 9771 3410 9810Special weather statement, Mar 19, 7:19 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT FRI MAR 19 2010
OKZ039-045-200145-
JEFFERSON OK-STEPHENS OK-
819 PM CDT FRI MAR 19 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND STEPHENS
COUNTIES.
AT 820 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ADDINGTON...
MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3446 9775 3423 9761 3412 9800 3428 9808
Special weather statement, Mar 19, 7:39 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
839 PM CDT FRI MAR 19 2010
OKZ039-045-200215-
JEFFERSON OK-STEPHENS OK-
839 PM CDT FRI MAR 19 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND STEPHENS
COUNTIES.
AT 839 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF LOCO...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO NICKEL SIZE...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3442 9766 3425 9755 3418 9788 3429 9794
Winter Storm, Harper
- When
- March 19, 8:00 PM CST to March 20, 11:00 AM CST
- Where
- Harper forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Three to four inches of snow accumulated across the county, including four inches in Buffalo. Numerous wind gusts of 35 to 40 mph reduced visibilities to below one mile at times.
Winter Storm, Roger Mills
- When
- March 19, 8:00 PM CST to March 20, 11:00 AM CST
- Where
- Roger Mills forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Three to four inches of snow accumulated across the county. Numerous wind gusts of 35 to 40 mph reduced visibilities to near an eighth of a mile at times.
Winter Weather, Woodward
- When
- March 19, 8:00 PM CST to March 20, 11:00 AM CST
- Where
- Woodward forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Snowfall totals averaged two to three inches across the county.
Winter Storm, Kay
- When
- March 19, 9:00 PM CST to March 21, 12:00 AM CST
- Where
- Kay forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Seven inches of snow accumulated in Ponca City and Braman, and five inches accumulated in Blackwell. Numerous wind gusts of 35 to 45 mph reduced visibilities well below one mile at times. Many east/west roads had to be closed due to the blowing and drifting snow.
Winter Storm, Noble
- When
- March 19, 9:00 PM CST to March 21, 12:00 AM CST
- Where
- Noble forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Five inches of snow accumulated in Perry. Numerous wind gusts of 35 to 45 mph reduced visibilities well below one mile at times. Snow drifts up to three feet deep were reported.
Winter Storm, Garfield
- When
- March 19, 11:00 PM CST to March 20, 7:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Three to five inches of snow accumulated across the county. Numerous wind gusts of 35 to 45 mph reduced visibilities well below one mile at times. Snow drifts up to three feet deep were reported. Several east/west roadways had to be closed due to blowing and drifting snow.
Winter Storm, Kingfisher
- When
- March 19, 11:00 PM CST to March 20, 7:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Three to four inches of snow accumulated across the county, including four inches in Hennessey and three inches near Crescent. Numerous wind gusts of 35 to 45 mph reduced visibilities well below one mile at times.
Winter Storm, Payne
- When
- March 19, 11:30 PM CST to March 21, 12:00 AM CST
- Where
- Payne forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Six inches of snow accumulated in Stillwater. Wind gusts of 35 to 45 mph reduced visibilities to near a half of a mile at times.
Winter Storm, Canadian
- When
- March 20, 12:00 AM CST to March 21, 12:00 AM CST
- Where
- Canadian forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
A trained spotter in Okarche measured 4.2 inches of snowfall.
Winter Storm, Caddo
- When
- March 20, 12:00 AM CST to March 21, 12:00 AM CST
- Where
- Caddo forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Four inches of snow accumulated in Carnegie, with just over three inches in Anadarko. Wind gusts of 35 to 45 mph reduced visibilities to below one mile at times.
Winter Storm, Oklahoma
- When
- March 20, 12:00 AM CST to March 21, 12:00 AM CST
- Where
- Oklahoma forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Two to four inches of snow accumulated across the county, including 2.5 inches measured at Will Rogers World Airport, and four inches near Warr Acres and Edmond. Numerous wind gusts of 35 to 45 created areas of blowing and drifting and snow, which reduced visibilities to near a quarter of a mile at times.
Winter Storm, Greer
- When
- March 20, 12:00 AM CST to 4:00 PM CST
- Where
- Greer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Three to four inches of snow accumulated across the county. Numerous wind gusts of 35 to 40 mph reduced visibilities to below one mile at times.
Winter Storm, Kiowa
- When
- March 20, 12:00 AM CST to 4:00 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Three to four inches of snow accumulated across the county, with isolated totals of five to six inches. Numerous wind gusts of 35 to 40 mph reduced visibilities to below one mile at times.
Winter Weather, Pontotoc
- When
- March 20, 12:00 AM CST to March 21, 12:00 AM CST
- Where
- Pontotoc forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Snowfall totals averaged two to three inches across the county.
Winter Storm, Blaine
- When
- March 20, 12:00 AM CST to 7:00 PM CST
- Where
- Blaine forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Three to four inches of snow accumulated across the county, including around three inches in Watonga. Numerous wind gusts of 35 to 45 mph reduced visibilities well below one mile at times. Several automobile accidents were reported along Highway 270 near Watonga. Monetary damage estimates were not available.
Winter Weather, Lincoln
- When
- March 20, 12:00 AM CST to March 21, 12:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Snowfall totals averaged two to three inches across the county.
Winter Weather, Comanche
- When
- March 20, 12:00 AM CST to 4:00 PM CST
- Where
- Comanche forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Snowfall totals averaged two to three inches across the county.
Winter Weather, Hughes
- When
- March 20, 12:00 AM CST to March 21, 12:00 AM CST
- Where
- Hughes forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Snowfall totals averaged one to two inches across the county.
Winter Weather, Garvin
- When
- March 20, 12:00 AM CST to March 21, 12:00 AM CST
- Where
- Garvin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Snowfall totals averaged one to two inches across the county.
Winter Storm, Jackson
- When
- March 20, 12:00 AM CST to 4:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Three to four inches of snow accumulated across the county. Numerous wind gusts of 35 to 40 mph reduced visibilities to below one mile at times.
Winter Weather, Tillman
- When
- March 20, 12:00 AM CST to 2:00 PM CST
- Where
- Tillman forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Snowfall totals averaged two to three inches across the county.
Winter Storm, Garfield
- When
- March 20, 12:30 AM CST to 9:00 PM CST
- Where
- Garfield forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Trained Spotter
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Three to four inches of snow accumulated across the county. Numerous wind gusts of 35 to 40 mph reduced visibilities well below one mile at times. Several accidents occurred due to the poor road conditions. Unfortunately, one accident claimed the life of a child traveling on I-35 near mile marker 150.
Winter Weather, Stephens
- When
- March 20, 3:00 AM CST to 4:00 PM CST
- Where
- Stephens forecast zone
- Injuries
- 0 direct, 3 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Snowfall totals average two to three inches across the county. A few automobile accidents occurred due to slushy roads and poor visibilities. Three injuries resulted from the accidents. Monetary damage estimates were not available.
Winter Weather, Cotton
- When
- March 20, 3:00 AM CST to 4:00 PM CST
- Where
- Cotton forecast zone
- Injuries
- 0 direct, 3 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Snowfall totals averaged two to three inches across the county.
Winter Storm, Atoka
- When
- March 20, 12:00 PM CST to March 21, 2:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Five inches of snow accumulated in and around Atoka.
Winter Weather, Coal
- When
- March 20, 12:00 PM CST to March 21, 10:00 AM CST
- Where
- Coal forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Snowfall totals averaged two to three inches across the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, March 19, 20102 deaths · 1 event
- Winter Storm and Winter Weather in Kansas, March 19 to 21, 201020 injured · $127,000 · 26 events
- Winter Weather in Wisconsin, March 19 to 20, 20107 injured · 11 events
- Winter Weather in Iowa, March 19 to 20, 201021 events
- Winter Storm and Winter Weather in Texas, March 19 to 20, 201018 events
- Winter Storm in Colorado, March 19 to 20, 201017 events
- Heavy Snow in New Mexico, March 19 to 20, 201013 events
- Winter Weather in Illinois, March 19 to 20, 201013 events
- Heavy Snow in Iowa, March 19 to 20, 20109 events
- Winter Storm and Heavy Snow in Kansas, March 19 to 21, 20108 events
- Winter Storm in Kansas, March 19 to 21, 20107 events
- Winter Storm in Missouri, March 19 to 21, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216252, 216254, 222260, 216225, 216239, 216242, 216244, 216221, 216220, 216223, 216247, 216250, 216251, 222263, 222264, 222265, 222266, 222267, 222268, 222269, 222270, 216243, 222271, 222272, 216253, 222262.